Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Recurring itchy, red swollen bumps, temporary relief with medicines, history of blood transfusion. Could that be related?

Hi I have itchy red swollen bumps like hives that keep coming back.have been to the doctor numerous times,and just get told its an allergy and given a dose of anti histamines.bumps are not itchy while takin the meds but are back as bad as ever once I m finished them.had a blood transfusion two and a half years ago following a c section,just wondering would it be anything to do with this??this is an ongoing thing for a year or more now.
Asked On : Thu, 11 Oct 2012
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Allergist and Immunologist 's  Response
A reaction (infectious usually) following a blood transfusion taken 2.5 yrs ago is unlikely and your urticaria will be controlled on long acting non-sedating antihistamines that need to be taken for 6 weeks at least.
Blood tests such as CBC LFT TSH (thyroid profile) followed by Hepatitis infection screen (only if LFTs altered or clinically jaundiced) is indicated.
Allergy testing is unhelpful in 80% of patients with urticaria.
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor